Kentucky, 2018

Tornadoes and Flash Flooding in Kentucky, November 5 to 6, 2018

November 5 to 6, 2018 · NWS LMK · 21 events in 13 counties and zones

A potent low pressure system moved through the Midwest Monday, November 5, 2018. Showers and thunderstorms formed out ahead of the cold front trailing from the center of the system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$870,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A potent low pressure system moved through the Midwest Monday, November 5, 2018. Showers and thunderstorms formed out ahead of the cold front trailing from the center of the system. Central Kentucky saw mainly heavy rain, but as the warm front lifted into southern Kentucky, a few storms became severe, causing damage. Three weak tornadoes were confirmed. Flooding was a minor issue as well, as saturated soils continued to allow water to pool from heavy rain events.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 5, 8:47 PM CST, 46 minutes earlier.

Area forecast discussion, Nov 5, 8:47 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
947 PM EST Mon Nov 5 2018

.Forecast Update...
Issued at 945 PM EST Mon Nov 5 2018

Earlier rain shield has dropped some impressive amounts already,
with well over an inch in our western counties. Greatest concern is
from roughly Logan County ENE into Casey County, where rainfall is
already approaching an inch, and looks to have a decent chance for
the convective line to our west to end up training. Total QPF in
some areas will push 2 inches, with most of it happening in 6 hrs.
Localized heavier rainfall will likely cause flooding issues in low-
lying areas, so will go with a short-fuse Flood Watch for most of
central Kentucky.

Issued at 745 PM EST Mon Nov 5 2018

A nearly stratiform precip shield is pushing ENE across the Ohio
Valley this evening in response to a fairly broad area of isentropic
lift well ahead of the cold front. This is mainly serving to
stabilize the boundary layer and really cuts into the confidence
regarding severe weather potential later tonight.

Farther west we are seeing more focused convection along the front
from western Kentucky back into eastern Arkansas. Our severe
potential will be based on the ability of that frontal convection to
organize into a squall line, which will require a surge of
instability behind the current precip shield near the I-65 corridor.
If we are to have any severe potential in Kentucky, it will be
delayed from previous expectations, more toward 9PM-midnight CST,
and still mainly limited to south-central Kentucky.

Storms looking a bit more vigorous over the Lower Mississippi Valley
and could end up cutting off our supply of instability and moisture,
which would limit us to whatever can hold together and move NE into
south-central Kentucky.

Regardless of SVR threat, there will likely be enough rain to cause
localized nuisance flooding through the night.

&&

.Short Term...(This evening through Tuesday)
Issued at 310 PM EST Mon Nov 5 2018

...SEVERE STORMS EXPECTED THIS EVENING...
...MOST LIKELY TIMING FROM 7PM TO 3AM EST...

Early this afternoon satellite and observations showed partly cloudy
skies across much of central KY and southern Indiana.  With a
southeast breeze, temperatures had warmed into the upper 50s across
southern Indiana.  Further south across KY, temperatures ranged from
the lower 60s along the Ohio River to the mid-upper 60s down across
far southern KY.  A few spots down south of the Cumberland Parkway
will have a shot at warming to or above 70 before the sun starts to
set.  The partly cloudy skies will not last long however as mid
level clouds are streaming into areas of west KY.  These will spread
eastward over the next few hours and much of central KY and southern
IN will be cloudy by sunset.  Regional radars remain generally quiet
with the closest showers just now approaching the Mississippi River.

For Tonight, upper level trough and associated surface cold front
will approach the region from the west.  Combination of 60-70kt 850
hPa jet and stronger 80+kt 500 hPa jet will pivot through the Ohio
Valley.  Large scale height falls will illicit large scale vertical
motion which will lead to a rapid increase in shower and
thunderstorm activity this evening.  Model proximity soundings show
a low-level inversion near the surface which looks to keep much of
this initial activity elevated and not rooted within the surface
layer.

By mid-late evening, pool of higher quality moisture (low 60
dewpoints) is forecast to be pulled northward into KY just ahead of
the surface boundary.  Strong, slab-forced lift along the frontal
interface should lead to the development of a squall line that will
pass through the region overnight.  The overall setup is one of a
classic fall severe event for the Ohio Valley (high shear/low
instability environment).  The main mode of severe with the line
will be damaging winds. However, strong wind shear will lead to
bowing segments and kinks within that line.  Where these occur, a
threat of spin up tornadoes will be possible.  Highest risk of
severe weather will be in areas mainly south of the Ohio River with
an emphasis in south-central and portions of east central KY.  If I
had to strongly emphasize an area, it would be in areas south of the
Bluegrass and Western KY Parkways.  A higher risk of tornadoes and
more significant wind damage looks to be limited to middle Tennessee
where higher moisture values and instability are expected to reside.
The time frame for severe weather for central KY looks to be between
700 PM and 300 AM EST.

Along with the prospects of wind damage and tornadoes, the
precipitable water surge ahead of the cold front is impressive as
well.  PWAT values look to rise into the 1.5-1.6 inch range.
Therefore, torrential rainfall will be likely with this line of
convection as it swings through the area.  Rainfall amounts of 1-2
inches will be possible.  Some localized training of storms is
possible.  Overall, the progressive nature of the storm system
should limit flood issues.  However, I would not be surprised to see
some flood advisories or even a flood warning or two at some point
overnight.  However, widespread flooding does not look likely. After
coordination with surrounding offices, will not be hoisting any
flood headlines with this forecast issuance.

Gradient winds will also be a problem later this evening and into
the overnight hours. Wind gusts of 20-25 MPH will be possible later
this afternoon and may increase to 25-30 MPH this evening.  Higher
gusts will be possible within the squall line as it passes through.
Behind the front and in the squall line wake, 20-30 MPH will be
possible.

Convection is forecast to push rapidly to the east and will likely
be out of our area around 200-300 AM EST.  Plenty of low-level
moisture will remain overnight with low settling into the lower to
mid 50s.

For Wednesday, a generally quiet weather day is on tap as a weak
ridge of high pressure builds into the region.  Highs are likely to
top out in the upper 50s across southern IN and in northern KY.
Areas of central and southern KY will likely top out in the upper
50s to near 60.

.Long Term...(Tuesday night through Monday)
Issued at 245 PM EST Mon Nov 5 2018

Current global models suggest that the extended forecast period will
become characterized by broad westerly longwave 500 mb flow. A
series of shortwaves should move rapidly thru this flow resulting in
modest amplification at times to the longwave pattern.

Tuesday night through Wednesday night...

Models suggest a subtle shortwave moving through westerly flow aloft
may result in isolated showers over parts of central/south-central
KY Wednesday. Temperatures Wednesday morning start off from 40-45
then rise into the 50s in the afternoon. Expect cooler air early
Thursday morning with lows in the 30s.

Thursday through Friday...

A more significant shortwave will dig southeast out of central
Canada and across the Great Lakes. Flow aloft over the OH Valley
turns SW briefing allowing moisture advection and rain to overspread
much of our area late Thursday/Thursday night into Friday morning.

The GFS, ECMWF, and GEM differ in how quickly moisture departs
Friday morning vs. how quickly low-level cold air moves in. The
ECWMF holds in moisture and warmer air longest, will little chance
of any light snow or flurries to mix in with the rain as precip
ends. The Canadian sweeps precip out fastest, with the cold air
lagging behind. The operational GFS offers potential for a light mix
in southern IN Friday morning before quickly ending, although even
in this model, the boundary-layer remains just above freezing, so no
impacts would be expected even if there was a brief mix or
changeover. Lows Friday morning should be in the 30s to lower 40s,
with highs Friday only recovering into the mid 40s to around 50.

Next weekend...

The flow aloft deamplifies in the wake of the Thursday/Friday system
to more of a westerly pattern. However, quite chilly air will be
left in place across our area. At this time, expect lows Saturday
and Sunday mornings in the 20s, with highs Saturday in the 40s, and
then mid 40s to lower 50s Sunday. There could be scattered rain
showers again by Monday.

&&

.Aviation...(00Z TAF Issuance)
Updated at 645 PM EST Mon Nov 5 2018

Main challenge is timing and impact of later evening convection.
Currently have a precip shield spreading across the terminals and
almost looking stratiform. Mid-level ceilings are slow to lower so
far, and will likely stay VFR well into the evening. Light E-SE
winds with strengthening southerly flow aloft will make for some
bumpy approaches, but most of the true LLWS will be associated with
convection.

By late evening a stronger line of thunderstorms will move through,
finally clearing LEX by about 07Z.  Will handle this with a TEMPO
for 35 kt gusts and IFR vis in heavy rain. Plenty of TS/CB mentions
to go around. Timing may be skewed a bit early for BWG, but looks
like 03-05Z at SDF, and 04-07Z at LEX, with the wider window there
due to potential for the line to accelerate.  Behind the strong
leading line of storms, expect a few more hrs of stratiform rain,
with fuel-alternate or IFR ceilings but unrestricted vis.

Post-frontal winds will be from the west, with gusts either side of
20 kt during the daylight hours on Tuesday. Ceiling should improve
to VFR by mid/late morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flood Watch until 7 AM EST /6 AM CST/ Tuesday for KYZ024>029-
     034>036-038>041-045>049-053>057-061>067-070>078-081-082.

&&

Update...RAS
Short Term...MJ
Long Term....TWF
Aviation...RAS
Hazardous weather outlook, Nov 5, 9:54 AM CST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1054 AM EST Mon Nov 5 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061600-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1054 AM EST Mon Nov 5 2018 /954 AM CST Mon Nov 5 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

A very strong storm system will impact the area from this evening
into tonight. Strong to severe thunderstorms are likely. The main
storm threat will be damaging winds. Other threats include brief
tornadoes and flash flooding from heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed from this evening into tonight.

13/DM

In the hours before

Special weather statement, Nov 5, 7:56 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
756 PM CST MON NOV 5 2018

KYZ070>072-060230-
Warren-Logan-Simpson-
756 PM CST MON NOV 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN...NORTH
CENTRAL SIMPSON AND NORTHWESTERN WARREN COUNTIES...

At 755 PM CST, a strong thunderstorm was located near Russellville,
moving northeast at 70 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bowling Green, Russellville, Plum Springs, Crestmoor, Memphis
Junction, Mount Victor, Auburn, Girkin, Dennis and Rockland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3702 8673 3700 8667 3707 8665 3717 8648
      3715 8646 3717 8644 3715 8641 3699 8627
      3679 8686 3690 8694
TIME...MOT...LOC 0155Z 237DEG 59KT 3690 8678

DM
Special weather statement, Nov 5, 9:05 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
905 PM CST MON NOV 5 2018

KYZ027-061-062-060330-
Grayson-Edmonson-Butler-
905 PM CST MON NOV 5 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...SOUTHWESTERN
GRAYSON AND NORTHWESTERN EDMONSON COUNTIES...

At 905 PM CST, a strong thunderstorm was located over Morgantown,
moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Morgantown, Casey, Lee, Caneyville, Woodbury, Monford, Roundhill,
Aberdeen, Broadway and Brooklyn.

LAT...LON 3747 8647 3731 8623 3718 8656 3719 8657
      3718 8658 3718 8662 3717 8661 3716 8662
      3712 8672 3720 8679
TIME...MOT...LOC 0305Z 233DEG 36KT 3719 8670

DM

The radar

The Ft Campbell radar (KHPX), 87 km away, was scanning. The volume nearest the first event began at 03:33 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 8 flood, 3 tornado, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Warren

When
November 5, 9:33 PM CST
Where
Warren County, 0.77 mi SSE of Anna
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.110, -86.424

There were multiple large tree limbs down along Highway 185 just south of Anna.

Flood, Logan

When
November 5, 9:37 PM CST to 10:10 PM CST
Where
Logan County, 0.88 mi NW of Russellville to 1.54 mi ESE of Russellville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.860, -86.890

The public reported that there was lots of standing water around the city as well as running water over several roads.

Thunderstorm Wind, Edmonson

When
November 5, 9:37 PM CST
Where
Edmonson County, 2.35 mi NNE of Pig
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.160, -86.150

Two trees were reported down on Mammoth Cave Road in Mammoth Cave Park.

Tornado, Edmonson

When
November 5, 9:53 PM CST
Where
Edmonson County, 2.16 mi NNE of Pig
Rating
EF0
Path length
0.3 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
37.159, -86.155

A brief tornado touchdown was embedded at the end of a longer axis of straight line winds about 6.2 miles SE of Brownsville. Evidence of cyclonic rotation was noted in this concentrated area of damage where several 1 to 2 foot diameter trees were either uprooted or snapped. On the south side of the path, trees were laying in an ENE direction, with the trees on the left/north side of the path laying NNW. The tornado touchdown was very brief and lifted at the intersection of Cedar Sink Road and Brownsville Road just inside the SW border of Mammoth Cave National Park. Peak winds were estimated at 80 mph, with a max path width of 65 yards. The path length was about a third of a mile and the tornado was on the ground for less than 1 minute.

Thunderstorm Wind, Warren

When
November 5, 9:55 PM CST
Where
Warren County, 1.99 mi WNW of Drake
Measured
53 kt (61 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.843, -86.432

There was a tree down on Woodburn Allen Springs Road.

Flood, Warren

When
November 5, 10:28 PM CST to 11:00 PM CST
Where
Warren County, 2.76 mi N of Smiths Grove to 2.69 mi N of Smiths Grove
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.090, -86.220

Six to eight inches of water were covering approximately 30 yards of U.S. Highway 31W a quarter of a mile south of Kentucky Highway 101.

Thunderstorm Wind, Taylor

When
November 5, 11:38 PM EST
Where
Taylor County, 1.32 mi SSE of Hobson
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
37.403, -85.360

There was a softwood tree down on a vehicle and another split tree on Dragway Lane.

Tornado, Marion

When
November 5, 11:40 PM EST to 11:42 PM EST
Where
Marion County, 0.43 mi SW of Belltown to 0.4 mi N of Calvary
Rating
EF0
Path length
2 mi
Path width
60 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
37.525, -85.305

This very small tornado touched down on top of an older wooden barn on state highway 289 just south of the intersection with U.S. Highway 68. It flattened the structure, collapsing it to the southeast, while the metal roofing was distributed in a circulating pattern around it - from southeast to northeast to northwest, with the bulk being to the northeast. A 3-legged TV tower next to the adjacent home was crumpled to the north-northeast. Other than mud spattering from the south-southwest on the back corner of the brick one-story home, no other evidence of wind was observed, as no shingles were damaged.

The tornado immediately lifted over the home and nearby trees, then passed over a wooded area and open farmland, setting back down in a subdivision on the west side of New Calvary Road, about a mile east. Several small tree trunks were snapped in the subdivision, but no visible structural damage occurred. The tiny twister then continued to the northeast, causing other minor tree damage to the south of Probus Lane. The last tree damage was observed near a small pond near the end of Probus Lane. Maximum wind speeds were estimated at 80-85 mph.

Flood, Green

When
November 5, 10:46 PM CST to 11:16 PM CST
Where
Green County, 2.83 mi WSW of Greensburg to 0.65 mi N of Greensburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.260, -85.550

There was water reported across several roadways in Green County, KY.

Thunderstorm Wind, Adair

When
November 5, 10:50 PM CST
Where
Adair County, 1.39 mi NNW of Columbia Ludot Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.099, -85.338

There was a tree across the roadway at Greenburg Road and Pettys Fork Creek.

Thunderstorm Wind, Adair

When
November 5, 10:50 PM CST
Where
Adair County, Cane Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.180, -85.320

There was a tree blocking the roadway.

Tornado, Adair

When
November 5, 10:52 PM CST to 10:56 PM CST
Where
Adair County, 0.23 mi WSW of Cane Vly to 0.9 mi NNW of Absher
Rating
EF1
Path length
3.8 mi
Path width
150 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
37.179, -85.324

This skipping tornado first touched down along Campbellsville Rd near the community of Cane Valley, where it downed power lines as it snapped tree limbs and uprooted several large trees. Moving eastward over open fields, it tore most of the roof off a barn at the end of Doug White Road, plastering insulation from the barn onto the northeast side of the adjacent home. To the north of the barn and home, it tossed a 1500 lb. hay roll southeast over a fence. From here, the tornado raced east-northeast over more fields, where it snapped the tops off a few trees before it hit the next farm, at Milky Way Lane on Mt. Carmel Road. Here it destroyed one large outbuilding and tore much of the roof off another in addition to destroying two small grain hoppers. Flying debris damaged at least two other buildings and vehicles, with roofing debris scattered a quarter of a mile to the northeast. Across the road from these buildings, the tornado tore the roof off and partially collapsed the wall of another large outbuilding. Flying debris from this building damaged another outbuilding, while columns on the southwest-facing front porch of the farm home were blown out as the porch roof was briefly elevated.

The tornado continued eastward, snapping the trunks of several large trees along Butler Creek and damaging carports and a metal outbuilding along Holmes Bend Rd and Turkey Trace. Again moving over open land, the final two buildings damaged were metal outbuildings on Willis Rd and near the intersection of West Egypt Rd and Knifley Rd. It also toppled the sign of the Green River Bait and Grocery before lifting as it crossed Knifley Rd.

Flood, Franklin

When
November 5, 11:55 PM EST to November 6, 12:30 AM EST
Where
Franklin County, 0.54 mi E of Frankfort to 0.51 mi E of Frankfort
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.200, -84.840

Rolling Acres Drive was closed due to flooding.

Thunderstorm Wind, Jessamine

When
November 6, 12:20 AM EST
Where
Jessamine County, 1.76 mi NW of Mt Lebanon
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.840, -84.520

There were reports of trees down and minor flooding near Sulfer Well and Chrisman Mill.

Thunderstorm Wind, Fayette

When
November 6, 12:28 AM EST
Where
Fayette County, 2.14 mi SE of Athens
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
37.930, -84.340

It was reported that trees and a barn were damaged on McCalls Mill Road. Also on the 4800 block of Athens Walnut Hill Road trees, a barn, and a playset were damaged.

Flash Flood, Butler

When
November 5, 11:46 PM CST to November 6, 12:30 AM CST
Where
Butler County, 0.64 mi NE of Grancer to 0.6 mi NE of Grancer
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.308, -86.543

It was reported that Boss Hog Road near Grancer Road was completely washed out.

Flash Flood, Cumberland

When
November 6, 12:00 AM CST to 12:30 AM CST
Where
Cumberland County, 0.96 mi WNW of Dubre to 1.01 mi WNW of Dubre
Cause
Heavy Rain
Reported by
Public
Coordinates
36.837, -85.565

A bridge was flooded in Dubre in Cumberland County, Kentucky.

Flood, Spencer

When
November 6, 6:02 AM EST to 6:32 AM EST
Where
Spencer County, 0.87 mi S of Waterford to 0.83 mi SW of Waterford
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.017, -85.431

Lily Pike and Love Lane, in Spencer County, were flooded and impassable.

Flood, Fayette

When
November 6, 6:47 AM EST to 7:20 AM EST
Where
Fayette County, 2.57 mi NW of Yarnallton to 2.66 mi NW of Yarnallton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.127, -84.612

Leestown Road was closed due to flooding at the railroad overpass between Dolan Lane and the Scott County line.

Flood, Franklin

When
November 6, 7:46 AM EST to 8:16 AM EST
Where
Franklin County, 3.49 mi W of Farmdale to 3.45 mi W of Farmdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.125, -84.984

Avenstoke Road near the county line was closed due to high water from a creek.

Flood, Franklin

When
November 6, 7:46 AM EST to 8:16 AM EST
Where
Franklin County, 0.59 mi NW of Peaks Mill to 0.63 mi NW of Peaks Mill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.306, -84.827

Stillhouse Hollow Road, along Elkhorn Creek, was closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2018Every state in 2018This day in weather historyThe tornado archive for Kentucky, 2018Warnings in Kentucky, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786099, 786087, 786100, 786096, 786101, 786088, 786102, 786097, 786089, 786103, 786104, 786098, 786090, 786105, 786107, 786073, 793876, 786092, 786093, 786094, 786095.